Advertisement

What are the effects of sex-enhancing drugs on women who have headaches?

Dawn Marcus
Neurology
Some women use phosphodiesterase type-5 inhibitors, such as sildenafil (Viagra), tadalafil (Cialis), and vardenafil (Levitra) to enhance the female sexual response. If you use these drugs, be aware that headache is a common side effect. Furthermore, the vascular effects of phosphodiesterase type-5 inhibitors oppose those of triptans, so these drugs should generally not be used together.
The Woman's Migraine Toolkit: Managing Your Headaches from Puberty to Menopause (A DiaMedica Guide to Optimum Wellness)

More About this Book

The Woman's Migraine Toolkit: Managing Your Headaches from Puberty to Menopause (A DiaMedica Guide to Optimum Wellness)

Migraines are a common, controllable type of headache that affects one in every six women, more than 20 million in the United States alone. The Woman’s Migraine Toolkit helps readers take charge of...

Continue Learning about Headache

Migraine Headache Relief Comes at a Cost
Migraine Headache Relief Comes at a Cost
First it’s a dull ache. Then your head begins to throb, followed by a nauseous feeling and a desire to lie down in a dark, quiet room—for hours. With ...
Read More
How common are headaches in children?
Dr. Dawn MarcusDr. Dawn Marcus
Research studies have shown that many youngsters occasionally get headaches, with frequent headaches...
More Answers
What Your Headache Is Telling You
What Your Headache Is Telling YouWhat Your Headache Is Telling YouWhat Your Headache Is Telling YouWhat Your Headache Is Telling You
Chocolate, wine or sex could be to blame for your headaches.
Start Slideshow
Do Patients and Physicians Need to Be in Close Touch Over Migraine Medication?
Do Patients and Physicians Need to Be in Close Touch Over Migraine Medication?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.